Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

What is the treatment for spreading blotchy patches on legs, stomach and back?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11712 Questions
my father has round red blotchy patches on his skin which are not itchy, however it is spreading from his legs to his stomach and also his back.
Posted Sat, 25 Jan 2014 in General Health
Answered by Dr. Rakhi Tayal 3 hours later
Brief Answer: needs evaluation. Detailed Answer: Hello, Thanks for trusting us with your health concern. From your description the most possible causes in my opinion are- 1. Erythema multiforme. 2. Dermatitis- due to skin infection, allergy,etc. 3. Dry skin- Xerosis. 4. Heat rash pityriasis versicolor A direct examination by a dermatologist is the best way to get it diagnosed. Most simple rashes improve with gentle skin care and avoiding irritating substances. You can help the improvement by * Avoid scrubbing the skin. * Use as little soap as possible. Use gentle cleansers instead. * Avoid applying cosmetic lotions or ointments directly on the rash. * Use warm (not hot) water for cleaning. XXXXXXX dry, don't rub. * Eliminate any newly added cosmetics or lotions. * Leave the affected area exposed to the air as much as possible. * Try calamine medicated lotion. * Hydrocortisone cream (1%) is available without a prescription and may soothe many such patches. The patches usually take 5-7 days to disappear. If the patches become more of purple rather than red then you must consult a dermatologist immediately. Please feel free to discuss further. I will be glad to answer the follow up queries that you have. Wishing you good health. Regards. Dr. Rakhi Tayal. For future query, you can directly approach me through my profile URL
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor